Hi all. I'm new to this site, but feel I have something to contribute, so here goes!
I've used Nadolol (Corgard) for migraine prevention for about 15 years, ramped up to 20 mg initially but only been taking 10 mg for the past 8 years.
In 2010 I started getting heart arrhythmias (irregular beats) every 2nd day to the point of exhaustion (heart rate down to 34 - 40 BPM, beating properly for only 1 out of 2 beats, sometimes 2 out of 3 beats) with light-headedness. After ending up in hospital and being thoroughly checked over including ECG and ultrasound scan, my doctor didn't really have an answer as to why the arrhythmias were occurring. Eventually he suggested that if they were becoming too much of a problem, that I should consider a pace-maker! Well, I did consider it, but couldn't understand why ALL alternative avenues were not exhausted before this suggestion of invasive surgery.
At my suggestion, I decided that I would change my migraine medication to something that didn't mess with my bodies' electrical system (the doctor had already told me that Nadolol was used to PREVENT arrhythmias, not create them). However, I reduced my Nadolol dose over a 2-week period to nil and...NO ARRHYTHMIAS!! The problem was due to the Nadolol! I am now on Amitritylene (Elavil) and, although I had great success with Nadolol for many years, the Amitrip is doing an OK job on preventing my migraines.
BUT PLEASE KNOW THAT, FOR ME, NADOLOL ENDED UP CAUSING VERY REAL HEART PROBLEMS.
I hope this helps someone - maybe prevent them having to have a pace-maker when it isn't necessary! Best wishes.